Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 123, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 19, 2009, 7:32 PM CDT for Karnes County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2009, 7:32 PM CDT (00:32 UTC)
- Expired
- Jul 19, 2009, 8:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 90 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2630 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:35 PM CDT, 57 minutes earlier.
Area forecast discussion, Jul 19, 6:35 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 635 PM CDT SUN JUL 19 2009 .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE TAF PERIOD. ISOLATED CONVECTION WILL CONTINUE THROUGH THIS EVENING PREDOMINANTLY SOUTHEAST OF THE I-35 CORRIDOR. HAVE KEPT MENTION OF CB IN AT KAUS UNTIL 02Z...BUT NOT ANTICIPATING ANY IMPACTS. STRATUS DECK IS EXPECTED TO REDEVELOP ALONG THE ESCARPMENT OVERNIGHT...THUS TEMPO MVFR CIGS ARE ANTICIPATED AT I-35 TAF SITES IN THE NEAR-DAWN HOURS. SE- SLY SFC WINDS WILL REMAIN AOB 10 KTS. && .PREV DISCUSSION... /ISSUED 357 PM CDT SUN JUL 19 2009/ DISCUSSION... MCV RESULTING FROM THE OVERNIGHT MCS THAT DISSIPATED OVER THE NORTHWESTERN HILL COUNTRY THIS MORNING IS MOVING EAST ACROSS THE SAN ANTONIO AREA THIS AFTERNOON. THIS HAS STABILIZED THE AIRMASS ACROSS SOUTH CENTRAL TEXAS WHILE DEWPOINTS WERE SLOWLY MIXING TO LOWER VALUES. A MOISTURE AXIS FROM THE DALLAS/FORT WORTH METROPLEX TO THE HOUSTON AREA WILL KEEP POPS MAINLY OVER THE FAR EASTERN AREAS GOING INTO THIS EVENING, HOWEVER WILL KEEP A SLIGHT CHANCE ELSEWHERE FOR THIS AFTERNOON. MOST MODELS SHOW THE UPPER LEVEL PATTERN WILL SLOWLY BECOME LESS AMPLIFIED ACROSS TEXAS. THE FLOW ALOFT WILL SHIFT AWAY FROM SOUTHERN TEXAS AS THE SUBTROPICAL RIDGE SLOWLY BUILDS BACK TO THE EAST FROM THE FOUR CORNERS AND DESERT SOUTHWEST REGION. DAYTIME HEATING AND A STILL WEAKER CAP WILL ALLOW FOR SLIGHT TO LOW CHANCE POPS FOR MONDAY. THEN THE APPROACH OF A SHORT-WAVE AND WEAK COLD FRONT WILL CREATE SLIGHT CHANCE POPS TUESDAY INTO TUESDAY NIGHT. AFTER THAT, WEDNESDAY THROUGH NEXT WEEKEND, THE SUBTROPICAL RIDGE BUILDS FURTHER OVER THE AREA WITH CAP STRENGTHENING. THE FRONT MOVES BACK NORTH WITH LITTLE IMPACT ON THE AREA. POPS ARE OUT OF THE FORECAST WEDNESDAY THROUGH NEXT WEEKEND, HOWEVER CAN NOT RULE AN ISOLATED SHOWER OR THUNDERSTORM MAINLY ALONG THE SEABREEZE. MAV/MEX HIGHS CONTINUE TO RUN COOL DUE TO LACK OF SOIL MOISTURE AND MIXING OF DEWPOINTS UP TO 10 DEGREES LOWER THAN MAV/MEX. HAVE GONE HOTTER BY UP TO 8 DEGREES MONDAY INTO TUESDAY AND UP TO 5 DEGREES WEDNESDAY THROUGH NEXT WEEKEND. EXPECT HIGHS IN THE UPPER 90S TO AROUND 101 MOST AREAS. MAV/MEX LOWS LOOK REASONABLE, ALTHOUGH WARMED THEM UP TO 2 DEGREES IN A FEW SPOTS LATE IN THE WEEK DUE HIGHER LATE NIGHT INTO EARLY MORNING DEWPOINTS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 99 75 99 75 / 10 30 10 20 20 AUSTIN BERGSTROM INTL AIRPORT 74 99 74 99 72 / 10 30 10 20 20 NEW BRAUNFELS MUNI AIRPORT 74 99 74 99 73 / - 20 10 20 20 BURNET MUNI AIRPORT 73 95 73 95 72 / 10 30 10 20 20 DEL RIO INTL AIRPORT 77 103 76 100 78 / - 10 - 10 - GEORGETOWN MUNI AIRPORT 74 95 73 95 73 / 20 30 20 20 20 HONDO MUNI AIRPORT 73 100 73 99 74 / - 20 10 10 10 SAN MARCOS MUNI AIRPORT 75 99 74 99 74 / - 30 10 20 20 LA GRANGE - FAYETTE REGIONAL 75 97 74 97 73 / 20 30 10 20 20 SAN ANTONIO INTL AIRPORT 77 99 75 98 76 / - 20 10 20 20 STINSON MUNI AIRPORT 76 99 74 99 76 / - 20 10 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/25
Hazardous weather outlook, Jul 19, 5:36 AM CDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 536 AM CDT SUN JUL 19 2009 TXZ171>173-183>194-202>209-217>225-228-201045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 536 AM CDT SUN JUL 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:05 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lee | 25 min |
| Jul 19, 8:50 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 25 min |
| Jul 20, 4:29 PM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Gillespie, Kerr, Real | 2 hr |
| Jul 20, 5:13 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 19 min |
| Jul 20, 5:53 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 52 min |
| Jul 20, 6:22 PM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 113 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.